Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

June 6, 2021Prowers County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 6, 2021, 11:41 PM MDT for Prowers County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 11:41 PM MDT (05:41 UTC)
Expired
Jun 7, 2021, 12:15 AM MDT
In force
34 min
Issued by
NWS Pueblo, CO

County Prowers County, CO

The radar

The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1693 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS85 KPUB 070541
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
1141 PM MDT Sun Jun 6 2021
 
COZ096-098-070615-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
1141 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 1215 AM MDT...

At 1140 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Hartman, or 12 miles north of Coolidge, moving
south at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Holly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3806 10222 3827 10213 3831 10205 3831 10204
      3825 10204 3803 10205
TIME...MOT...LOC 0540Z 006DEG 13KT 3822 10207 

$$

KT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:11 PM MDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 6, 6:11 PM MDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
611 PM MDT Sun Jun 6 2021

.UPDATE...
Issued at 608 PM MDT Sun Jun 6 2021

Activity has decreased near the Spring Burn Scar so have cancelled
the Flash Flood Watch. Will continue to see thunderstorms
propagate eastward across the plains overnight well to the east.
-KT

&&

.SHORT TERM...(This evening through Monday)
Issued at 314 PM MDT Sun Jun 6 2021

Main Concerns:

1) Spring burn scar flash flood potential this evening

Currently...Widespread convection and mostly cloudy skies from
essentially the I-25 Corridor and westward as of 230 PM, with some
threats to area burn scars as well. Meanwhile, the far eastern
plains remain sunny. Temps have warmed into the 80s to around 90F
for the plains, and into the mid 70s to lower 80s for the high
valleys.

Tonight and tomorrow...As was expected, a good amount of convection
fired over the higher terrain by midday and has provided for pcpn
and small hail along the eastern mts and westward. There has been
some spillover across El Paso County, but for the most part the I-25
Corridor south of El Paso County has been clear so far. Models are
continuing to show that these storms will eventually push off the
mts and head east across the plains tonight, coming to an end right
around 11 PM or midnight. So far, have not seen this movement as
storms have remained hugging the mts, and in fact were somewhat
training just north of the Springs burn scar. Because of this
training effect, had to hoist a Flash Flood Watch for that area.
Given the amount of rain the Spring scar has received yesterday, it
will likely not take much more in a short period of time. Main
threats through this evening for the plains will be wind gusts to 50
mph, brief periods of heavy rain, cloud to ground lightning and
small hail. Mostly clear skies overnight, then less of a threat for
convection tomorrow as the upper ridge tries to push back into the
region. There is some CAPE to work with along the eastern border,
but shear and dynamics are minimal so do not see convection
beginning until 2 or 3 pm, and being very isolated.

Plan on somewhat mild overnight low temps tonight, with readings in
the 40s for the high valleys, and 50s to around 60F for the plains.
Monday looks like it will be another hot one, with highs in the
upper 70s to mid 80s for the high valleys, and mid 80s to mid 90s
for the plains. Moore

.LONG TERM...(Monday night through Sunday)
Issued at 314 PM MDT Sun Jun 6 2021

...Evening thunderstorms will be possible over the plains on Monday,
a slight chance a few of these storms could become severe. Afternoon
and evening thunderstorms will be possible over the central and
eastern plains on Saturday and a slight chance on Sunday as well,
with some storms being possibly severe on Saturday...

Monday evening...

An U/L cut off low is going to be absorbed into the trough upstream
and help to add some moisture and instability later in the evening
on Monday. Some isolated thunderstorms that have developed earlier
in the day over the mountains will move across the plains throughout
the evening and there is a chance that some of these could become
severe as they move over the far eastern plains as they move into a
more unstable environment, with MLCAPE values near 2000 J/kg near
the Kansas Border. This is primarily skinny CAPE, therefore the main
threat with these storms will be large hail and strong gusty outflow
winds. HRRR is still showing the possible development af an MCS over
eastern Las Animas County and then moving into Baca County...there
has been some consistency with the timing of this developing right
around 00Z. HRRR is also showing in the latest model run, another
MCS developing around 02Z over southeastern El Paso County and
northeastern Pueblo County, and then propagating down to the
southeast over Crowley, Bent, Otero, and Kiowa counties. The NAM
Nest is picking up on the MCS over Las Animas County as well,
although later around 02Z, and by then has all of the convection
having already weaken and moved out of the Palmer Divide area. The
models do tend to agree with all of the convection winding down by
06Z as daytime heating diminishes, and CINH values are below
-200 J/kg. After this time, clearing will continue and lows will
only fall to the mid 50s to low 60s over the plains, and generally
40s for all other locations above 8000 ft and in the San Luis
Valley.

Tuesday through Saturday...

Ridging is going to continue to establish itself over the central
plains as the long wave troughing remains over the northwestern
region of the US, there will only be some minor perturbations in the
pattern as some of major and minor shortwaves transition mainly to
the north of Colorado. There is going to be one major shortwave
propagating to the north and eventually over the northern plains
that could have a frontal boundary with it extending down and nearly
into the CWA on Thursday, which could allow for some convection to
initiate along the boundary over the far northeastern plains, mainly
Kiowa County later in the evening. There could also be a dry line
setting up for Saturday during the afternoon as there will be
continued dry southwesterly winds at the surface and some mid level
flow of moisture upstream, as well as an increased southerly flow
with more moisture and high dewpoints ahead of this over the eastern
plains. All of these could set up a scenario for a potential severe
weather evening over the central and eastern plains for Saturday.
The ECMWF model also hints at possible thunderstorms over much of
the CWA for Sunday as well, although the GFS has a drier run,
showing no precipitation for Sunday. With the amplified ridge
overhead throughout the next week, coupled with adiabatically
warming downsloping winds out of the southwest, expect that
temperatures are going to get even slightly warmer over the next few
days with very hot temperatures for maximums over much of the CWA,
especially over the plains. Some areas could experience high
temperatures over 100 degrees in the Lower Arkansas River Valley on
Tuesday, with record highs possible in certain locations. There will
only be a slight cooldown going into the weekend, although
temperatures for the plains will still be in the low 90s and mid 80s
for the San Luis Valley. -Steward

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 314 PM MDT Sun Jun 6 2021

General northerly flow aloft will push convection to the south
through early evening. Focus for storms will gradually shift from
the mts to the plains through the evening where the greatest
available moisture lies. Convection will diminish by 05z, with
mostly clear skies overnight.

KALS: VFR conditions expected over the next 24 hrs. VCTS
through roughly 02z with winds gusting up to around 30 kts.

KCOS and KPUB: Overall, VFR conditions over the next 24 hrs.
However, convection over the higher terrain will affect both sites
with VCTS. Forecast of TSRA with variable gusty outflow winds and
vsby restriction until 03z, with intermittent MVFR conditions.
Improving conditions from 03z onward.

Less convective activity forecast for tomorrow.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KT
SHORT TERM...MOORE
LONG TERM...STEWARD
AVIATION...MOORE
Hazardous weather outlook, Jun 6, 6:26 PM MDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
626 PM MDT Sun Jun 6 2021

COZ058>089-093>099-080030-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
626 PM MDT Sun Jun 6 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will continue across the
southeast plains this evening with the main risks being locally
heavy rainfall, gusty winds up to 45 mph and dangerous cloud to
ground lightning. Some brief small hail will be possible with any
isolated stronger storms that can form near the eastern Colorado
border later this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Mainly isolated thunderstorms are expected on Monday, with a risk
of lightning, gusty winds to 45 mph and small hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed the rest of tonight.

31/31

In the hours before

Special weather statement, Jun 6, 7:46 PM MDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
746 PM MDT Sun Jun 6 2021

COZ094-099-070230-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
746 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 830 PM MDT...

At 746 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Kim to 22 miles east of
Branson. Movement was east at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Kim.

LAT...LON 3739 10374 3755 10290 3700 10294 3700 10378
TIME...MOT...LOC 0146Z 271DEG 18KT 3743 10344 3700 10347

Cohen
Special weather statement, Jun 6, 8:42 PM MDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
842 PM MDT Sun Jun 6 2021

COZ094-099-070330-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
842 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BACA AND SOUTHEASTERN LAS
ANIMAS COUNTIES UNTIL 930 PM MDT...

At 842 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northeast of Kim to 17 miles northwest
of Kenton. Movement was east at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Pritchett.

LAT...LON 3755 10321 3764 10263 3699 10263 3700 10322
TIME...MOT...LOC 0242Z 259DEG 23KT 3738 10321 3708 10319

KT
Special weather statement, Jun 6, 9:30 PM MDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
930 PM MDT Sun Jun 6 2021

COZ095>098-070415-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
930 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...CENTRAL
KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 1015 PM MDT...

At 928 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Sweetwater Reservoir to near McClave. These
storms were nearly stationary.

Penny size hail will be possible with these storms.

Locations impacted include...
Wiley, Neeoshe Reservoir, McClave, Sweetwater Reservoir, Neegronda
Reservoir and Queens Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3858 10292 3813 10301 3801 10269 3846 10256
TIME...MOT...LOC 0328Z 135DEG 2KT 3833 10277 3817 10282

KT
Local storm report, Jun 6, 10:44 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1044 PM MDT SUN JUN 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     HAIL             LAMAR                   38.09N 102.62W
06/06/2021  M1.75 INCH       PROWERS            CO   TRAINED SPOTTER

&&
Special weather statement, Jun 6, 11:02 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1102 PM MDT Sun Jun 6 2021

COZ097>099-070545-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
1102 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PROWERS...NORTH
CENTRAL BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 1145 PM MDT...

At 1101 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southwest of Lamar to 13 miles north
of Two Buttes Reservoir. Movement was south at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Open country south of Lamar, including highway 287 385, and Two
Buttes Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3760 10295 3747 10244 3792 10244 3800 10281
TIME...MOT...LOC 0501Z 005DEG 19KT 3790 10274 3784 10256

KT
Special weather statement, Jun 6, 11:41 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1141 PM MDT Sun Jun 6 2021

COZ096-098-070615-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
1141 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 1215 AM MDT...

At 1140 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Hartman, or 12 miles north of Coolidge, moving
south at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Holly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3806 10222 3827 10213 3831 10205 3831 10204
      3825 10204 3803 10205
TIME...MOT...LOC 0540Z 006DEG 13KT 3822 10207

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:44 PM MDTSpecial Weather StatementPUBLas Animas31 min
Jun 6, 7:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jun 6, 7:46 PM MDTSpecial Weather StatementPUB44 min
Jun 6, 8:42 PM MDTSpecial Weather StatementPUBBaca48 min
Jun 6, 9:30 PM MDTSpecial Weather StatementPUBKiowa45 min
Jun 6, 9:46 PM MDTSevere Thunderstorm WarningPUBBent, Prowers44 min
Jun 6, 10:22 PM MDTFlash Flood Warning Considerable damage threatPUBProwers113 min
Jun 6, 10:30 PM MDTSevere Thunderstorm WarningPUBBent, Prowers30 min
Jun 6, 11:02 PM MDTSpecial Weather StatementPUBProwers43 min
Jun 6, 11:46 PM MDTSevere Thunderstorm WarningPUBProwers44 min
Jun 7, 12:24 AM MDTSevere Thunderstorm WarningPUBProwers23 min
Jun 7, 3:44 PM MDTSpecial Weather StatementPUBSaguache31 min
Jun 7, 4:13 PM MDTSpecial Weather StatementPUBSaguache32 min
Jun 7, 4:46 PM MDTSpecial Weather StatementPUBSaguache14 min
Jun 7, 5:04 PM MDTSpecial Weather StatementPUBSaguache26 min
Jun 7, 5:27 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jun 7, 5:45 PM MDTSpecial Weather StatementPUBFremont30 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.